Getting of depomedrol

Hi folks, I was diagnosed about 3 years ago with PMR and started on oral pren (20mg a day from memory) after gaining a lot of weight and hating all the side effects I tapped of it completely.

I was in a lot of pain and my doctor put me on 80mg of the Depo claiming that it had less side effects.

I am still having the same side effects and sick of having to inject myself every three weeks.

I had been really buay and forgot to do my injection and it is now two weeks late.

Do you think I am past any withdrawals and should not bother with any injections or should I take it and then try and taper off??

2 Replies

oldestnewest
  • Hi Madame, like most things it is recommended that you do not stop suddenly and you should get your doctor to gradually reduce your dose. Muscle weakness is one of the insidious withdrawal effects that you may not notice immediately. Get the support of your doctor.

  • Corticosteroids are corticosteroids and the side effects are potentially the same. However, most of us on oral pred are able to manage many of the side effects. Weight gain, for example, can be reduced and even avoided by cutting carbs drastically. If you tell us your side effects we can make suggetions which may help.

    I'm not sure what 80mg depotMedrol is equivalent to - and you don't say how long you have been on it. But after a month or two it is dangerous to just stop steroids, you must taper them or you risk an adrenal crisis.

    Do please discuss this with your doctor.

You may also like...